• Welcome to Crohn's Forum, a support group for people with all forms of IBD. While this community is not a substitute for doctor's advice and we cannot treat or diagnose, we find being able to communicate with others who have IBD is invaluable as we navigate our struggles and celebrate our successes. We invite you to join us.

Sudden redness 5 days after injection

I've had my first 4 injections 5 days ago. I was about to go to sleep when I noticed that on one of the injection sites I developed a red, slightly swallen spot. I was expecting some bruising right after but didn't have anything. Did anyone else have that? I'm a little worried that I didn't disinfect properly or did sth wrong otherwise :confused2:
 
I have been on Humira for a few years. After my first injections, I did have swelling at injection site for up to a week after. This reaction did mellow after I had been taking the medicine for a longer period of time...I think it took about a year before the swelling was only a day or 2 after instead of a week. Sometimes my swelling was very bad (as large as an orange) and sometimes it can be as small as a grape...but it is normal and nothing to worry about. Oh, and yes it does itch like crazy...but if you scratch too much you bruise so try not to scratch if you can somehow manage it.
 
Hey david, oh my thats so nice of you to check on me 😊 all the redness has gone and im just fine [emoji5] i got my next two injections in 2 days so i want to see how that will go, but im sure itll b alright 😄 i think generally ive been super lucky with the whole side effect part of my medication and really didnt have anything apart from a bad heartburn every now and then which i havent had bfore so i really cant complain 😊
 

Jennifer

Adminstrator
Staff member
Location
SLO
This started happening to me 3-4 days after the injection as well after I had been taking it for a couple months. I contacted the pharmacist when it was happening and they suggested leaving the needle in longer by an extra 5 seconds to make sure that all of the medication is out of the needle. I'm not sure why that would cause a reaction but that's what they suggested. I wasn't able to test this out however because I was taken off of Humira not long after for a different reason. Benadryl was also suggested to help with the itching and redness (one dose cleared it up for me).
 

David

Co-Founder
Staff member
Location
Naples, Florida
I'm glad to hear it :) As for the heartburn, if that continues, be sure to tell your doctor about it if you haven't. They may be able to provide you something to help with that.
 
Top